Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking Warfarin from a long term for irregular heart beat, have developed pain in legs that extends to ankle, knee. Causes?

HI.I AM FEMALE, 78 YEARS OLD,AND TAKING WAFARING FOR THE LAST TWO YEARS FOR IREGULAR HEARTBEAT AND I HAVE CHANGED IN THAT TIME FROM BEING AN ACTIVE BRIGHT PERSON TO FEELING LOW AND TIRED OUT ALLOF THE TME. I NOW HAVE DEVELOPED TROUBLE IN ONE OF MY LEGS.. A PAIN WHICH SHIFTS TO ANKLE, KNEE HIP AND THIGH,AND SOMETIMES IT IS VERY BAD. DO YOU KNOW WHAT IT COULD BE.THANK YOU FOR YOUR HELP. TASS
Asked On : Fri, 7 Dec 2012
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests
Cardiologist 's  Response
Hi there,
Thanks for writing in.
I am a qualified and certified cardiologist and I read your question with diligence. Apparently, you have lone atrial fibrillation for which you have been taking Warfarin an anticoagulant drug. Are you getting your INR (International Normalized Ratio) a test for anti coagulation monitored as had been advised? Because, less dose and excess of dose which can depend on season and food you take can cause problems. Your present problem seems to be related to spine and you ought to get yourself checked by orthopedics specialist who might need a scan or x-ray before starting real treatment. Meanwhile, you will have to seek relief from pain by OTC drugs like Brufen and Tylenol. There is remote possibility of it being related to irregular heart beat and less anti coagulation that an embolus has lodged in one of the smaller arteries of leg. The point against that is then pain will not involve thigh and if it has affected larger artery to affect thigh then you would have been much much sicker for the blood supply of whole limb would have been compromised. Therefore, I feel it is neurological pain, with aging, degenerative changes in spine sets in and it tends to press the nerve causing the kind of symptoms you have described. I hope that answers your question. Good Luck.
Best Wishes.

Dr Anil Grover
Answered: Fri, 21 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor